Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 143, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 5, 2014, 11:17 AM CDT for Douglas County, Ozark County, Missouri. It was in force for 17 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2014, 11:17 AM CDT (16:17 UTC)
- Expired
- Jun 5, 2014, 11:34 AM CDT
- In force
- 17 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Douglas County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 115 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 11:19 AM CDT | TSTM WND GST 0 | Bakersfield, MO | POST OFFICE ESTIMATED 60 MPH WINDS |
| Jun 5, 11:19 AM CDT | TSTM WND GST 60 | Bakersfield, MO | POST OFFICE ESTIMATED 60 MPH WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 10:06 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
297
WUUS53 KSGF 051617
SVRSGF
MOC067-153-051645-
/O.NEW.KSGF.SV.W.0143.140605T1617Z-140605T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1117 AM CDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
EASTERN OZARK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1145 AM CDT
* AT 1114 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM VANZANT TO BAKERSFIELD...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BAKERSFIELD...DORA...DRURY...SYCAMORE...TECUMSEH...UDALL AND
VANZANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 9232 3675 9229 3705 9247 3705 9209
3649 9213
TIME...MOT...LOC 1617Z 254DEG 33KT 3698 9228 3678 9218
3652 9220
HAIL...0.75IN
WIND...60MPH
$$
CRAMER1 follow-up statement
077
WWUS53 KSGF 051634
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 AM CDT THU JUN 5 2014
MOC067-153-051645-
/O.CAN.KSGF.SV.W.0143.000000T0000Z-140605T1645Z/
DOUGLAS MO-OZARK MO-
1134 AM CDT THU JUN 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OZARK AND EASTERN
DOUGLAS COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR SOUTHWESTERN MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 100 PM CDT THURSDAY AFTERNOON FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3650 9232 3675 9229 3705 9247 3705 9209
3649 9213
TIME...MOT...LOC 1635Z 254DEG 33KT 3702 9208 3682 9198
3656 9200
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:25 AM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 5, 6:25 AM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 625 AM CDT Thu Jun 5 2014 .SHORT TERM...(Today and Tonight) Issued at 418 AM CDT THU JUN 5 2014 Active morning of weather across area this morning. Training convection extending from the Pittsburg, KS/Joplin, MO area southeastward toward Branson has produced numerous reports of hail and very heavy rainfall. Additional isolated storms have redeveloped over south central Missouri. Main forecast focus is the developing severe thunderstorm complex over central Kansas. This system is quickly getting its act together this morning and will continue to accelerate east, closely following forward propagating system motion vectors (currently at 50-60kt to the east southeast). This convective complex will continue to move into a favorable environment. There is no lack of thermo ahead of this system with MUCAPE around/above 2000 J/kg from areas along and south of Nevada to West Plains. MUCAPE will actually increase a bit this morning, with the RUC suggesting around 3000 J/kg by the mid/late morning hours. Deep layer shear of 40 to 50 kt will ensure continued storm organization. While low level shear is a bit light/disorganized, low level theta-e differences in the mid/upper 20s C are suggested by the short term models which indicates good wind potential. The weak low level shear does keep 0-3km shear vectors in the 20-25kt range (oriented west to east). This is not ideal for mesovortex production, but it is still plausible to see mesovorticies with any west to east surges embedded within the line. Locations most prone to seeing this squall line will be areas (roughly) along and south of Nevada to West Plains. Timing wise, it looks like this system will enter the western portions of the outlook area by 8 AM, with a progressive acceleration to the east through the morning hours. Current estimates place the line around the highway 65 corridor around 10 AM, south central MO by noon. These will definitely need to be revised as this system matures and accelerates. Hazards...the biggest risk will be wind gusts to 70mph. Localized areas of stronger winds are possible, especially considering the increase in low level theta-e differences. Hail will likely be tough to come by, but a few stones to quarter size are possible. At this point the tornado risk is on the low side given expected 0-3km shear vector orientation and strength. That said, we do have multiple boundaries in place and line interactions are possible. As a result, will continue with a few tornadoes possible. Additional activity is expected tonight as another MCS looks to develop from convection refiring over KS/OK. This will pose yet another wind risk. If this does materialize as expected, a flash flood watch will need to be considered. .LONG TERM...(Friday through Wednesday) Issued at 418 AM CDT THU JUN 5 2014 As has been advertised, Friday through (at least) the weekend will feature a very active weather pattern. Shortwaves will pass through a largely zonal flow in periodic fashion. 00z suite of model agrees with the overall pattern in general. The devil, of course, will be in the mesoscale details with respect to exact positioning of the synoptic scale front and shear/instability profiles. Bottom line timing from 00z models. Scattered showers/storms are expected to redevelop during the heat of the day Friday. A convective complex passage Saturday (originating from the central Plains). Additional thunderstorm complexes are possible Saturday night into Sunday, although trust in details at this juncture is low. Heading into next week, the ECMWF and GEM produce a cutoff low over the Midwest during the first half of the week. This will keep our area unsettled with additional rainfall possible. The GFS is an outlier keeping the pattern progressive. The current forecast sides with the cutoff low. Temperatures will remain seasonable from Friday through the middle of next week. && .AVIATION...(For the 12Z TAFS through 12Z Friday Morning) Issued at 620 AM CDT THU JUN 5 2014 The region is in a lull between storm systems with VFR ceilings at the KSGF and KJLN terminals. Some areas of fog were impacting portions of the area with MVFR to IFR visibilities noted at KBBG. A severe storm system is expected to move across the region this morning and into the early afternoon with MVFR to IFR visibilities and strong gusty winds in storms. Additional storms are expected to develop during the evening and overnight with MVFR to IFR flight conditions expected as rain and fog develop once again. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gagan LONG TERM...Gagan AVIATION...Hatch
Hazardous weather outlook, Jun 5, 5:52 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 552 AM CDT THU JUN 5 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 552 AM CDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK. LIMITED TORNADO RISK. ELEVATED HAIL RISK. LIMITED TO ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A LARGE COMPLEX OF THUNDERSTORMS WILL MOVE FROM CENTRAL INTO EASTERN KANSAS THIS MORNING. IT IS EXPECTED THAT THESE THUNDERSTORMS WILL CONGEAL INTO A SQUALL LINE AND ACCELERATE TO THE SOUTHEAST. THIS SQUALL LINE WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 70 MPH...HAIL TO THE SIZE OF QUARTERS AND A FEW TORNADOES. LOCALIZED AREAS OF EVEN STRONGER WIND GUSTS ARE POSSIBLE. THIS LINE OF STORMS WILL REACH EXTREME SOUTHEASTERN KANSAS AROUND OR AFTER 8 AM...MOVE INTO MISSOURI AROUND OR JUST AFTER 9 AM...REACH THE HIGHWAY 65 CORRIDOR AFTER 10 AM AND MOVE INTO SOUTH CENTRAL MISSOURI BY MIDDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATE THIS EVENING INTO THE OVERNIGHT HOURS. THERE IS A CONDITIONAL RISK FOR SEVERE WEATHER WITH THIS ACTIVITY WITH DAMAGING WIND GUSTS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PERIODIC ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE AT TIMES. AREAS OF HEAVY RAIN AND POSSIBLE FLOODING WILL BE A CONCERN DEPENDING ON THE TRACK AND EVOLUTION OF EACH INDIVIDUAL THUNDERSTORM COMPLEX OR LINE OF STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED IN THE NEXT THREE HOURS FOR EXTREME SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI. SPOTTER ACTIVATION WILL BE NEEDED FOR THE REMAINDER OF THE MISSOURI OZARKS FROM LATE THIS MORNING INTO EARLY THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Jun 5, 11:02 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1102 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM TSTM WND GST SAGINAW 37.02N 94.47W
06/05/2014 E70 MPH NEWTON MO PUBLIC
&&
RKARDELLLocal storm report, Jun 5, 11:03 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1103 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD NEOSHO 36.87N 94.37W
06/05/2014 NEWTON MO PUBLIC
NUMEROUS LOW WATER CROSSINGS FLOODED.
&&
RKARDELLLocal storm report, Jun 5, 11:05 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1105 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 5 E CARTHAGE 37.18N 94.22W
06/05/2014 JASPER MO PUBLIC
TREES DOWN AND METAL SHED BLOWN 100 FEET.
&&
RKARDELLLocal storm report, Jun 5, 11:08 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM HAIL 3 SW LAMPE 36.53N 93.48W
06/05/2014 E2.00 INCH STONE MO PUBLIC
DAMAGE TO METAL ROOF AND CARS.
&&
RKARDELLLocal storm report, Jun 5, 11:10 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1110 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL MONETT 36.92N 93.93W
06/05/2014 E1.00 INCH BARRY MO PUBLIC
&&
RKARDELLLocal storm report, Jun 5, 11:13 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1113 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND GST 2 E GAINESVILLE 36.60N 92.39W
06/05/2014 E60 MPH OZARK MO TRAINED SPOTTER
SEVERLA SMALL LIMBS DOWN ALONG HWY 160
&&
RKARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:30 PM CDT | Special Weather Statement | SGF | Shannon | 45 min |
| Jun 4, 8:44 PM CDT | Special Weather Statement | SGF | Dade | 31 min |
| Jun 4, 9:07 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 38 min |
| Jun 4, 9:15 PM CDT | Areal Flood Advisory | SGF | Dent, Shannon, Texas | 6 hr |
| Jun 4, 9:34 PM CDT | Special Weather Statement | SGF | Shannon | 41 min |
| Jun 4, 9:40 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 50 min |
| Jun 4, 9:45 PM CDT | Special Weather Statement | SGF | Greene | 45 min |
| Jun 4, 9:52 PM CDT | Areal Flood Advisory | SGF | Shannon, Texas | 5 hr |
| Jun 4, 10:18 PM CDT | Special Weather Statement | SGF | Lawrence | 42 min |
| Jun 4, 10:27 PM CDT | Special Weather Statement | SGF | Oregon | 48 min |
| Jun 4, 10:46 PM CDT | Areal Flood Advisory | SGF | Barton, Dade, Jasper, Lawrence | 6 hr |
| Jun 4, 10:56 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 49 min |
| Jun 4, 11:24 PM CDT | Special Weather Statement | SGF | Christian | 36 min |
| Jun 4, 11:40 PM CDT | Special Weather Statement | SGF | Shannon | 50 min |
| Jun 4, 11:58 PM CDT | Special Weather Statement | SGF | Lawrence | 47 min |
| Jun 5, 12:37 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Stone | 23 min |
| Jun 5, 1:18 AM CDT | Special Weather Statement | SGF | Jasper | 27 min |
| Jun 5, 1:22 AM CDT | Special Weather Statement | SGF | Stone | 23 min |
| Jun 5, 1:31 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 44 min |
| Jun 5, 1:50 AM CDT | Areal Flood Warning | SGF | Jasper, Lawrence | 6 hr |
| Jun 5, 2:01 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Newton | 44 min |
| Jun 5, 2:02 AM CDT | Special Weather Statement | SGF | Taney | 28 min |
| Jun 5, 2:16 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Stone | 44 min |
| Jun 5, 2:53 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 40 min |
| Jun 5, 3:24 AM CDT | Special Weather Statement | SGF | Oregon | 51 min |
| Jun 5, 3:45 AM CDT | Flash Flood Warning | SGF | Jasper, Lawrence | 4 hr |
| Jun 5, 3:52 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 26 min |
| Jun 5, 3:54 AM CDT | Special Weather Statement | SGF | Jasper | 36 min |
| Jun 5, 7:51 AM CDT | Flash Flood Warning | SGF | Jasper, Lawrence | 6 hr |
| Jun 5, 7:56 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 49 min |
| Jun 5, 8:27 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 63 min |
| Jun 5, 8:41 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 64 min |
| Jun 5, 8:45 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 60 min |
| Jun 5, 9:00 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 60 min |
| Jun 5, 9:15 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 50 min |
| Jun 5, 9:27 AM CDT | River Flood Warning | SGF | Jasper | 62 hr |
| Jun 5, 9:27 AM CDT | River Flood Warning | SGF | Jasper | 65 hr |
| Jun 5, 9:28 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 62 min |
| Jun 5, 9:29 AM CDT | Flash Flood Warning | SGF | Barton, Vernon | 6 hr |
| Jun 5, 9:30 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 60 min |
| Jun 5, 10:09 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Webster, Wright | 66 min |
| Jun 5, 10:14 AM CDT | Areal Flood Advisory | SGF | Greene | 3 hr |
| Jun 5, 10:22 AM CDT | Flash Flood Warning | SGF | Dade, Jasper, Lawrence | 4 hr |
| Jun 5, 10:29 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 23 min |
| Jun 5, 10:48 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 57 min |
| Jun 5, 11:31 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 59 min |
| Jun 5, 11:47 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 17 min |
| Jun 5, 12:51 PM CDT | Areal Flood Warning | SGF | Barton, Dade, Jasper, Lawrence, Vernon | 3 hr |
| Jun 5, 3:30 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Cedar, Christian, Dade, Dallas and 19 more | 4 days |
| Jun 5, 3:55 PM CDT | Areal Flood Advisory | SGF | Barton, Dade, Jasper, Lawrence, Vernon | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.